Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 6, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 20, 2013, 6:31 PM CDT for Montague County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2013, 6:31 PM CDT (23:31 UTC)
- Expired
- May 20, 2013, 8:30 PM CDT
- In force
- 119 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Montague County, TX
The radar
The Altus AFB radar (KFDR), 129 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 747 J/kg
- Mixed-layer CIN
- -390 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
676
WGUS54 KFWD 202331
FFWFWD
TXC337-210130-
/O.NEW.KFWD.FF.W.0006.130520T2331Z-130521T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
631 PM CDT MON MAY 20 2013
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MONTAGUE COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 830 PM CDT
* AT 629 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAINFALL ACROSS NORTHERN MONTAGUE
COUNTY...MOVING SOUTHEAST AT 15 MPH. VERY HEAVY RAINS HAVE ALREADY
OCCURRED ACROSS THE WARNED AREA CAUSING SOME PONDING AND FLOODING
OF ROADWAYS...AND ADDITIONAL HEAVY RAINFALL WILL RESULT IN FLASH
FLOODING THROUGH 830 PM CDT.
* THE STORMS PRODUCING THE HEAVY RAINFALL WILL AFFECT THE
COMMUNITIES OF NOCONA...STONEBURG...MONTAGUE AND ST. JO. THROUGH
830 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS OFTEN FLOOD ROADS AND OTHER LOW LYING AREAS RAPIDLY.
FLOOD WATERS MAY RISE RAPIDLY IN CREEKS...STREAMS...AND NORMALLY DRY
WASHES. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS
WHICH ARE POTENTIALLY DANGEROUS. DO NOT DRIVE YOUR VEHICLE INTO AREAS
WHERE WATER OF AN UNKNOWN DEPTH COVERS THE ROAD. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL FLOOD WATERS RECEDE.
&&
LAT...LON 3399 9764 3396 9759 3391 9759 3392 9750
3391 9749 3355 9749 3358 9799 3388 9799
3389 9794 3386 9785 3392 9779 3395 9772
3400 9768
$$
921 follow-up statement
616
WGUS74 KFWD 210134
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
834 PM CDT MON MAY 20 2013
TXC337-210144-
/O.EXP.KFWD.FF.W.0006.000000T0000Z-130521T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTAGUE TX-
834 PM CDT MON MAY 20 2013
...THE FLASH FLOOD WARNING FOR MONTAGUE COUNTY EXPIRED AT 830 PM
CDT...
THE SHOWER AND THUNDERSTORM ACTIVITY HAS MOVED OUT OF THE WARNED
AREA...ENDING THE THREAT FOR HEAVY RAINFALL...THEREFORE THE FLASH
FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FORT WORTH.
LAT...LON 3399 9764 3396 9759 3391 9759 3392 9750
3391 9749 3355 9749 3358 9799 3388 9799
3389 9794 3386 9785 3392 9779 3395 9772
3400 9768
$$
82/JLDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 20, 6:29 PM CDT, 2 minutes earlier.
Area forecast discussion, May 20, 6:29 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 629 PM CDT MON MAY 20 2013 .AVIATION... LATEST ACCARS KDFW SOUNDINGS SHOW THE CAP HOLDING THIS EVENING OVER THE METROPLEX...THUS HAVE LOW CONFIDENCE THAT CONVECTION WILL AFFECT ANY METROPLEX TAF SITE THIS EVENING. ALSO...THE CONVECTION WEST OF KACT SHOULD DISSIPATE BY 03Z BEFORE REACHING THE AIRPORT. IF THIS SITUATION CHANGES AFTER SUNSET...THEN UPDATES WILL BE WARRANTED BEFORE THE REGULAR UPDATE AT 03Z. TUESDAY...UPSTREAM CONVECTION IS EXPECTED TO INCREASE OVER SOUTHWESTERN OKLAHOMA TUESDAY MORNING WITH A SQUALL LINE FORMING AND MOVING SOUTHEAST AHEAD OF A COLD FRONT. THIS LINE OF CONVECTION WILL LIKELY MOVE THROUGH THE METROPLEX 18-22Z AND THROUGH KACT 22-00Z. OUR CONFIDENCE IN THE TIMING OF THIS EVENT IS ONLY MODERATE AT THE MOMENT...BUT DO FEEL THAT THE METROPLEX AIRPORTS WILL BE AFFECTED TO SOME EXTENT BY STRONG TO SEVERE CONVECTION SOMETIME DURING THE AFTERNOON. WINDS WILL REMAIN SOUTHERLY TONIGHT AROUND 18KTS WITH SOME GUSTS OF 22-24KTS. WINDS WILL DECREASE A LITTLE BY MIDDAY TUESDAY AS A COLD FRONT PUSHES CONVECTIVE SYSTEM THROUGH THE TAF SITES IN THE AFTERNOON. 75 && .PREV DISCUSSION... /ISSUED 306 PM CDT MON MAY 20 2013/ AN ACTIVE PATTERN WILL CONTINUE ACROSS THE CWA THROUGH TUESDAY AS A DEEP UPPER LOW OVER SOUTH DAKOTA AND NEBRASKA REMAINS QUASI- STATIONARY AND A STRONG SHORTWAVE TROUGH MOVES ACROSS OUR REGION ON TUESDAY. AFTER TUESDAY...UPPER RIDGING DEVELOPS OVER THE SOUTHERN AND CENTRAL ROCKIES AND THEN MOVES EAST OVER THE GREAT PLAINS BY THE WEEKEND. THE RETURN OF NORTHWEST UPPER FLOW ON WEDNESDAY SHOULD HELP TO PUSH A COLD FRONT DOWN THROUGH OKLAHOMA AND ACROSS THE RED RIVER EARLY WEDNESDAY. THIS FRONT AND THE NORTHWEST FLOW ALOFT COULD RESULT IN SOME ELEVATED CONVECTION THURSDAY NIGHT AND FRIDAY MORNING. THROUGH THIS EVENING...THE DRYLINE HAS BECOME ACTIVE FROM SOUTH OF WICHITA FALLS THROUGH CENTRAL OKLAHOMA. ALTHOUGH THE CAP IS STILL INTACT ACROSS THE CENTRAL AND EASTERN PART OF OUR CWA...WE EXPECT IT TO WEAKEN OUT WEST WITH STORMS DEVELOPING SOUTHWARD THROUGH 5 PM. STORM MOVEMENT SHOULD BE NORTHEAST BUT LINE PROPAGATION WILL PUSH THEM FARTHER IN OUR CWA THIS EVENING AND MAYBE TO A SHERMAN TO GOLDTHWAITE LINE BY MIDNIGHT. AS STATED EARLIER TODAY...THE ATMOSPHERE IS VERY UNSTABLE WITH LARGE CAPE THUS LARGE HAIL (UP TO BASEBALL) AND DAMAGING WINDS (65MPH+) ARE POSSIBLE AND EXPECTED. HELICITY WILL BE THE HIGHEST NEAR THE RED RIVER 5 TO 8PM...SO TORNADOES ARE ALSO POSSIBLE. SOME OF THE OKLAHOMA ACTIVITY MIGHT SLIDE ACROSS THE RED AFTER MIDNIGHT AND DECIDED TO KEEP HIGH POPS GOING FOR NOW. TUESDAY...CONVECTION SHOULD REDEVELOP ACROSS OKLAHOMA ON TUESDAY MORNING AND PROPAGATE SOUTHEAST ACROSS OUR CWA. SEVERAL HIGH-RES MODELS INDICATE A SQUALL LINE FORMING ACROSS OKLAHOMA BY MIDDAY AND MOVING SOUTHEAST ACROSS A GOOD PORTION OF THE CWA DURING THE AFTERNOON. ALSO THERE COULD BE SEVERAL LEFT OVER MESOSCALE FEATURES THAT WOULD ENHANCE STORM DEVELOPMENT. RAINFALL MIGHT EXCEED 1 1/2 INCHES IN SOME AREAS...BUT DO NOT FEEL FLASH FLOODING WILL BE A MAJOR CONCERN DUE TO GUIDANCE VALUES OF AROUND 3 INCHES IN 3 HOURS. TEMPERATURES WILL REMAIN RATHER SEASONABLY WARM AND HUMID THROUGH THE PERIOD. HOWEVER...IF THE COLD FRONT ENDS UP BEING STRONGER THAN EXPECTED OR PENETRATES FARTHER SOUTH...THEN THE DRIER AIR WOULD ALLOW SLIGHTLY COOLER LOWS WED-FRI OVER THE NORTHERN HALF THAN WHAT IS CURRENTLY BEING FORECAST. 75 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 71 86 65 88 69 / 30 60 40 10 10 WACO, TX 72 89 67 89 70 / 10 60 60 10 10 PARIS, TX 69 81 63 85 64 / 60 70 40 10 10 DENTON, TX 69 85 62 88 65 / 40 50 20 10 10 MCKINNEY, TX 70 84 64 88 65 / 40 70 30 10 10 DALLAS, TX 72 86 69 89 72 / 30 60 40 10 10 TERRELL, TX 71 86 67 88 69 / 30 70 60 10 10 CORSICANA, TX 72 87 70 88 70 / 10 60 70 10 10 TEMPLE, TX 72 88 68 88 69 / 10 50 60 10 10 MINERAL WELLS, TX 68 87 61 89 66 / 30 50 20 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 75/
Hazardous weather outlook, May 20, 2:49 PM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 249 PM CDT MON MAY 20 2013 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-211215- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 249 PM CDT MON MAY 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE EXPECTED TO FORM ALONG THE DRYLINE THIS AFTERNOON AND WILL MOVE EAST AND NORTHEAST ACROSS MAINLY THE WESTERN AND NORTHWESTERN PARTS OF THE AREA THROUGH THE EVENING HOURS. THE HIGHEST CHANCES OF SEVERE WEATHER ARE GENERALLY WEST OF A LINE FROM SHERMAN TO DENTON TO GRANBURY TO KILLEEN. ATMOSPHERIC CONDITIONS WILL BE FAVORABLE FOR VERY LARGE HAIL...DAMAGING WINDS AND POSSIBLE TORNADOES. AS THE STORMS HEAD EAST INTO MORE STABLE AIR ACROSS CENTRAL PARTS OF NORTH TEXAS...THEY SHOULD WEAKEN BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA TUESDAY AND INTO TUESDAY NIGHT. A SQUALL LINE MAY ORGANIZE ALONG A COLD FRONT DURING THE AFTERNOON HOURS AND PRODUCE A SWATH OF DAMAGING WIND AS IT HEADS EAST AND SOUTHEAST. LARGE HAIL AND ISOLATED TORNADOES WILL CONTINUE TO BE THREATS IN ANY STORM THAT IS SEPARATED FROM THE LINE. A SLIGHT CHANCE OF THUNDERSTORMS RETURNS THURSDAY NIGHT AND FRIDAY MORNING GENERALLY NORTH OF THE I-20 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON IN WESTERN COUNTIES...SPREADING EAST OVERNIGHT AS THE THUNDERSTORMS MOVE ACROSS NORTH TEXAS. 92
In the hours before
Local storm report, May 20, 4:22 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
422 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL 2 N ROMNEY 32.26N 98.95W
05/20/2013 E1.75 INCH EASTLAND TX LAW ENFORCEMENT
INTERSECTION OF FM 2526 AND HWY 6 NORTH OF ROMNEYLocal storm report, May 20, 4:52 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
452 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM HAIL EASTLAND 32.40N 98.82W
05/20/2013 E0.75 INCH EASTLAND TX NWS EMPLOYEE
REPORTED IN EASTLAND NEAR EXIT 343 ON I-20Local storm report, May 20, 5:43 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
543 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TORNADO 1 S RINGGOLD 33.81N 97.95W
05/20/2013 MONTAGUE TX TRAINED SPOTTER
BRIEF TORNADO REPORTED 1 MILE SOUTH OF RINGGOLD.Local storm report, May 20, 5:47 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
547 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL JACKSBORO 33.22N 98.17W
05/20/2013 E1.75 INCH JACK TX LAW ENFORCEMENT
SEVERAL REPORTS OF GOLFBALL SIZED HAIL ACROSS THE
COUNTY.Local storm report, May 20, 5:59 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
559 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL NOCONA 33.78N 97.73W
05/20/2013 E1.50 INCH MONTAGUE TX TRAINED SPOTTERLocal storm report, May 20, 6:18 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
618 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG BOWIE 33.57N 97.85W
05/20/2013 MONTAGUE TX SELECT
CERT MEMBER REPORTS THE DOORS AT THE WALMART WERE RIPPED
OFF THE HINGES BY THUNDERSTORM WINDSThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 3:33 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 57 min |
| May 20, 4:17 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 58 min |
| May 20, 4:38 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 52 min |
| May 20, 4:45 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Young | 60 min |
| May 20, 5:10 PM CDT | Tornado Warning | FWD | Comanche | 50 min |
| May 20, 5:17 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 58 min |
| May 20, 5:27 PM CDT | Tornado Warning | FWD | Montague | 63 min |
| May 20, 5:52 PM CDT | Severe Thunderstorm Warning | FWD | Montague, Wise | 53 min |
| May 20, 5:59 PM CDT | Tornado Warning | FWD | Comanche, Mills | 46 min |
| May 20, 6:20 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 55 min |
| May 20, 6:29 PM CDT | Tornado Warning | FWD | Cooke, Montague | 61 min |
| May 20, 6:43 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Hamilton, Mills | 62 min |
| May 20, 6:44 PM CDT | Flash Flood Warning | FWD | Comanche | 4 hr |
| May 20, 6:52 PM CDT | Tornado Warning | FWD | Comanche, Hamilton, Mills | 53 min |
| May 20, 6:57 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Stephens, Young | 63 min |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.